MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.The complaint history and product history records could not be reviewed because the reporting facility did not provide a lot number or any identification traceable to the manufacturing documentation.The product investigation could not identify a root cause.Additional information has been requested.(b)(4).
 
Event or Problem Description
A health professional reported that after an intraocular lens (iol) implant surgery, the lens presented with glistenings.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information provided in h.3., and h.10.The product was not returned.The provided photos were reviewed by global device medical safety ¿ gdms: evaluation of provided picture: toric iol in place with many opacified spots different in size but detectable.It is difficult to confirm if the eye went through inflammation based on quality of two other photos.The complaint history and product history records could not be reviewed because the reporting facility did not provide a lot number or any identification traceable to the manufacturing documentation.The product investigation could not identify a root cause for the reported complaint.Not enough information was provided from the account for further investigation.Information was provided by a facility representative that, "the finding on the company 21.0 d intraocular lens is not subjectively or objectively evoked difficulties, therefore only observation is appropriate.If the finding worsens, appropriate explanation of the iol and secondary implantation of another type of intraocular lens.".Photo evaluation by global device medical safety - gdms: evaluation of provided picture: toric iol in place with many opacified spots different in size but detectable.It is difficult to confirm if the eye went through inflammation based on quality of two other photos.A conclusion regarding the nature and the origin of the observation can not be determined from a photo assessment.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in a.2., a.3.A., b.3., d.3., d.4.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.5., e.1., h.3., h.6.And h.11.The product was not returned.The provided photos were reviewed and toric intraocular lens (iol) in place with many opacified spots different in size but detectable.It is difficult to confirm if the eye went through inflammation based on quality of two other photos.Product history records were reviewed, and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.A root cause cannot be determined without physical examination of the product.It is difficult to confirm if the eye went through inflammation based on quality of two other photos.Information was provided by a facility representative that, "the finding on the iol company 21.0 d intraocular lens is not subjectively or objectively evoked difficulties, therefore only observation is appropriate.If the finding worsens, appropriate explanation of the iol and secondary implantation of another type of intraocular lens." the reporting facility has not provided any further information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating during an objective examination of the eye, numerous vacuoles were observed in the optical part of the lens, which had newly formed in the material of the intraocular lens in the right eye the so-called glistening.The patient has no subjective problems.Outcome of incident was reported as without deterioration of health.

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key10079368
Report Number1119421-2020-00787
Device Sequence Number16907520
Product Code MFK
UDI-Device Identifier00380652390545
UDI-Public(01)00380652390545(17)231130(11)181213(10)12673526
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.210
Device Lot Number12673526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer06/28/2020
02/07/2025
03/12/2025
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/29/2020
03/07/2025
04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale